Ascites in Hi This is Kat!

  • May 22, 2024, 12:09 p.m.
  • |
  • Public

I guess most of you know my best friend has cirrhosis and ascites. She also has high blood pressure, anemia, uncontrolled diabetes, and varices..... So she has a full plate. She also is an alcoholic… a severe alcoholic. which now it might be hard to say as when your liver is dying it does not process alcohol so it takes less to get wasted but I have seen her drink 15 beers in a few hours along with a few whiskey shots.

Now when she has Acites that swells her belly out she cannot drink much as you feel very full… she probably does not eat and drinks more whiskey to keep her buzz up????

Right now her belly is very swollen the worst it has been! Belly button is even pushed out! and this is on a very malnutrition maybe 100 pound 5 foot 2 lady. her arms smaller than Brooks!

I believe she knows she is dying but she feels she can beet it but takes NO meds at all! She refuses to take insulin… they will not let her take metformin now because her liver is so bad. and have taken her off blood pressure meds… I am confused about why they took her off that because high blood pressure makes her varies worse and her risk or a stock or heart attack has to be high!

She seems slightly confused and her judgement seems off.

BUT… if you made it this far… I am curious to know more about ascites. I have googled a lot online I am worried about the infection that the fluid can get that can kill you! Does it always happen? what cause the infections? how long does it take infection to happen,

I cannot get her to go to the doctor or to the er… and I am even more worried because I don’t see her but once a week or so. I can’t get her to open up about symptoms either… like is she peeing more or less, the color of it, color of whites of her eyes… last time I saw her it was dark outside and she would not get out of the car so I have no idea if she looked jaundice or anemic…


Jodie May 22, 2024

This is why...

More serious side effects are rare. They include severe allergic reactions and a condition called lactic acidosis, a buildup of lactic acid in the bloodstream. The risk for this is higher among people with significant kidney disease, so doctors tend to avoid prescribing metformin for them.
And why should a doctor not give medication that will help is because the person isn't going to try to get better...She must want to die a lot more quickly then to let time take years. She must not really care about hersolf or tose who do love her.

Satan May 22, 2024

I'm so sorry. Your friend is not going to be around for much longer. The doctor may have discontinued the BP med because her pressure is fluctuating and she's actively drinking. If her pressure dips and she takes that pill it could kill her. Or she may have not been seen in the office in a long time so the prescription ran out.

You must be logged in to comment. Please sign in or join Prosebox to leave a comment.